MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR050702A
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Malposition of Device (2616); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A review of the manufacturing records indicated the lot met pre-release manufacturing specifications.Results of device evaluation are pending completion of investigation and will be provided in final report.
 
Event or Problem Description
It was reported to gore that during a in stent restenosis (isr) procedure the gore® viabahn® endoprosthesis with heparin bioactive surface was unable to be deployed due to deployment line break.Reportedly the physician was unable to pull the device back into the sheath nor were they able to remove the device from the patient.It was reported that the patient was transferred to a local hospital to remove the device.Reportedly patient status is unknown at this time nor the outcome of the procedure.Per the fsa, patient was transported to local hospital ((b)(6) hospital center).Upon which the surgeon observed that the undeployed gore® viabahn® endoprosthesis with heparin bioactive surface stent was caught on the original stent strut (manufacturer unknown), this was why the stent was unable to be removed when deployment failed.Reportedly once vsx was pulled free, the vsx deployed and was removed successfully.It was reported that the procedure was completed with another gore vsx device and the patient tolerated the procedure.
 
Additional Manufacturer Narrative
The reported device failure mode, deployment line breaks, was confirmed during physical examination of the returned device.The cause of the device failure mode could not be determined.The complaint reports the vsx device was caught on the existing stent during attempted removal.It is not known how long the existing stent had been implanted, and a relationship between the broken deployment line and the existing stent could not be established.
 
Event or Problem Description
It was reported to gore that during a in stent restenosis (isr) procedure the gore® viabahn® endoprosthesis with heparin bioactive surface was unable to be deployed due to deployment line break.Reportedly the physician was unable to pull the device back into the sheath nor were they able to remove the device from the patient.It was reported that the patient was transferred to a local hospital to remove the device.Reportedly patient status is unknown at this time nor the outcome of the procedure.Per the fsa, patient was transported to local hospital (b)(6) hospital).Upon which the surgeon observed that the undeployed gore® viabahn® endoprosthesis with heparin bioactive surface stent was caught on the original stent strut (manufacturer unknown), this was why the stent was unable to be removed when deployment failed.Reportedly, once vsx was pulled free, the device deployed.However, it unintentionally covered the profunda.It was reported that the procedure was completed with another gore vsx device to treat the originally intended lesion.At a later date, the physician performed a follow-up procedure and uncovered the profunda successfully.The patient tolerated all interventional procedures.
 
Additional Manufacturer Narrative
Revised the description of event with the additional information received from the field.
 
Event or Problem Description
It was reported to gore that during a in stent restenosis (isr) procedure the gore® viabahn® endoprosthesis with heparin bioactive surface was unable to be deployed due to deployment line break.Reportedly the physician was unable to pull the device back into the sheath nor were they able to remove the device from the patient.It was reported that the patient was transferred to a local hospital to remove the device.Reportedly patient status is unknown at this time nor the outcome of the procedure.Per the fsa, patient was transported to local hospital (washington hospital center).Upon which the surgeon observed that the undeployed gore® viabahn® endoprosthesis with heparin bioactive surface stent was caught on the original stent strut (manufacturer unknown), this was why the stent was unable to be removed when deployment failed.Reportedly once vsx was pulled free, the vsx deployed successfully covering the profunda.It was reported that the procedure was completed with another gore vsx device and the patient tolerated the procedure.
 
Additional Manufacturer Narrative
This report is being sent to include the additional information received from the field.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
spencer deboard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14196894
Report Number2017233-2022-02881
Device Sequence Number19935435
Product Code NIP
UDI-Device Identifier00733132624089
UDI-Public00733132624089
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model NumberVBJR050702A
Device Catalogue NumberVBJR050702A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer03/28/2022
03/28/2022
03/28/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date05/26/2022
08/03/2022
08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown